Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Having sharp burning pain under chest. How to get relief?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5627 Questions
have sharp burning pains under the chest plate now for several days quite painful
Posted Sat, 2 Mar 2013 in General Health
Answered by Dr. Aarti Abraham 2 hours later
Thanks for your health query.
The commonest cause for your symptoms could be simple gastritis.
It could be due to irregular foo habits, eating spicy food, eating late at night, or due to medications for arthritis, as painkillers are notorious for causing gastritis.
Also, sometimes, inflammation of the ribs could cause such sharp pains.
Cardiac diseases also might atypically present as pain in this location, hence considering your age and hypertension, you should consult a physician for a complete check up, before ruling out other causes and taking an antacid, which I am sure will alleviate your problem.
Nerve problems due to infections or vitamin deficiencies also cause such sharp pains.
Please consult a physician as advised for evaluation.
Take care, and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor